Minnesota, 2007

Flash Flood and Hail in Minnesota, August 13 to 14, 2007

August 13 to 14, 2007 · NWS MPX · 69 events in 15 counties and zones

Warm frontal boundary induced severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
69

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Warm frontal boundary induced severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 13, 1:41 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Aug 13, 1:41 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
241 PM CDT MON AUG 13 2007

.DISCUSSION...
STILL TRICKY FORECAST TO INITIATION THIS EVENING. BEST PRESSURE
FALLS NOW OVER EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA BUT AN
EXTENSION INTO SOUTHWEST MINNESOTA. VERY WARM MID LEVEL TEMPS
+12-14 C ADVECTING INTO SOUTHERN MN. WE STILL LIKE THE IDEA OF THE
BEST LI GRADIENT SETTING UP OVER WEST CENTRAL INTO EAST CENTRAL MN
AND POTENTIAL FOR DEVELOPMENT ON THE NORTH EDGE OF THE WARM MID
LEVEL TEMPS AND THEN CRASHING/DEVELOPING TO THE SOUTHEAST. CAN NOT
RULE OUT THE WEAK SB CIN DEVELOPING OVER SOUTH CENTRAL MN AS
POSSIBLE DEVELOPMENT AREA...BUT DEEPER LAYER MOISTURE CONV SEEN
ON LAST COUPLE HOURS OF LAPS...CONCENTRATING OVER WEST CENTRAL
MN. NOT MUCH IN THE WAY OF UPPER FORCING AS YET IN SOUTH CENTRAL
MN. WE HAVE HIGHLIGHTED AREAS OF CENTRAL MINNESOTA FOR A TORNADO
RISK.

WE LOOK TO REMAIN IN A FAIRLY ACTIVE PATTERN THROUGH MUCH OF THE
NEXT 7 DAYS...WITH PERIODIC PRECIPITATION CHANCES. COLD FRONT WILL
PASS THROUGH THE AREA DURING THE MID TO LATE PART OF TOMORROW...BUT
WILL REMAIN CLOSE ENOUGH TO THE SOUTHERN PART OF THE AREA TO
GENERATE SOME THUNDERSTORMS TOMORROW NIGHT AND INTO WEDNESDAY...AS
WARM ADVECTION RETURNS ON THE BACKSIDE OF A SURFACE HIGH IN THE
WESTERN GREAT LAKES. THE SOUTHERN HALF OF THE AREA STANDS THE BEST
CHANCE OF SEEING THESE STORMS.

THE ONLY DEFINITIVELY DRY PERIOD LOOKS TO OCCUR ON THURSDAY
NIGHT...WHEN THE AREA WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE
IN THE NORTHERN PLAINS.

FRIDAY NIGHT AND SATURDAY WILL FEATURE PROBABLY THE BEST CHANCE OF
PRECIPITATION AFTER THE TONIGHT PERIOD. MODELS HAVE BEEN FAIRLY
CONSISTENT IN BRINGING A WARM FRONT AND A SERIES OF SHORTWAVES
THROUGH THE AREA DURING THIS TIME PERIOD. WE CONTINUE WITH HIGH
CHANCE POPS ACROSS A FAIRLY LARGE PART OF THE AREA FROM FRIDAY NIGHT
THROUGH SATURDAY NIGHT. AFTER THIS TIME FRAME...CONFIDENCE IS
LOW...SO HAVE CONCEDED WITH THE HPC GUIDANCE GRIDS...KEEPING SLIGHT
CHANCE TO LOW CHANCE POPS ACROSS AT LEAST A PORTION OF THIS AREA
DURING THE REST OF THE FORECAST PERIOD.

TEMPERATURES SHOULD CONTINUE AT NEAR TO SLIGHTLY BELOW NORMAL
LEVELS...WITH THURSDAY AND FRIDAY BEING THE COOLEST PERIOD OVER THE
NEXT 7 DAYS.

&&

.AVIATION...FOR 18 Z TAF ISSUANCE/
TRIED TO TIME CONVECTION OVER E ND AND TRACKED SE...ALONG WITH
DEVELOPING STRONG THETA E ADVECTION. IFR CEILING AND VSBYS AND 50
KNOT WIND GUSTS POSSIBLE WITH COMPLEX MOST LIKLEY AT
KAXN..KSTC...KMSP...KRNH. SHOULD BE VFR BEHIND COMPLEX EXCEPT FOR
POSSIBLE FOG IN WEAK WIND GRADEINT NEAR COLD FRONT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR/KAT
Hazardous weather outlook, Aug 13, 3:44 AM CST, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
444 AM CDT MON AUG 13 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
140945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
444 AM CDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE WILL MOVE ACROSS THE DAKOTAS TODAY PUSHING A WARM
FRONT ACROSS THE OUTLOOK AREA. WARM AND MOIST AIR MOVING IN ALOFT
WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL
MINNESOTA INTO WEST CENTRAL WISCONSIN THIS AFTERNOON. IF THESE
STORMS CAN DEVELOP...LARGE HAIL WILL BE POSSIBLE.

THE GREATER THREAT FOR SEVERE THUNDERSTORMS WILL COME THIS EVENING
AS THE LOW AND ASSOCIATED COLD FRONT REACH CENTRAL MINNESOTA.
THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ACROSS
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. AS STORMS DEVELOP
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH
ISOLATED TORNADOES ALSO POSSIBLE.

THE STORMS ARE THEN EXPECTED TO EVOLVE INTO A SQUALL LINE THROUGH
THE EVENING AND MOVE SOUTHWARD. AS THIS LINE DEVELOPS THE MAIN THREAT
WILL BECOME DAMAGING WINDS. TORRENTIAL DOWNPOURS WILL BE POSSIBLE
WITH ANY STORMS THAT DEVELOP THIS AFTERNOON AND THIS EVENING. THIS
MAY LEAD TO LOCALIZED PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS.

STAY ALERT FOR FURTHER UPDATES AND POSSIBLE WATCHES AND WARNINGS
THROUGH THE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT
ACROSS SOUTH CENTRAL MINNESOTA. AT THIS TIME...THESE STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND WILL LIKELY
BE NEEDED THIS EVENING ACROSS CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN.

MDB

In the hours before

Special weather statement, Aug 13, 5:39 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 PM CDT MON AUG 13 2007

MNZ043-140045-
MORRISON-
639 PM CDT MON AUG 13 2007

...SIGNIFICANT WEATHER ALERT FOR MORRISON COUNTIES UNTIL 745 PM
CDT...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF SEBEKA...AND MOVING SOUTHEAST AT
45 MPH.

SEVERE WEATHER IS POSSIBLE WITH THIS THUNDERSTORM IF CURRENT TRENDS
CONTINUE.

LOCATIONS THAT MAY BE AFFECTED INCLUDE PIERZ AND MOTLEY.

PEOPLE IN EASTERN MORRISON COUNTY...INCLUDING THE CITY OF PIERZ...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
Special weather statement, Aug 13, 5:39 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 PM CDT MON AUG 13 2007...COR

MNZ043-140045-
MORRISON-
639 PM CDT MON AUG 13 2007

...SIGNIFICANT WEATHER ALERT FOR MORRISON COUNTY UNTIL 745 PM
CDT...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF SEBEKA...AND MOVING SOUTHEAST AT
45 MPH.

SEVERE WEATHER IS POSSIBLE WITH THIS THUNDERSTORM IF CURRENT TRENDS
CONTINUE.

LOCATIONS THAT MAY BE AFFECTED INCLUDE PIERZ AND MOTLEY.

PEOPLE IN EASTERN MORRISON COUNTY...INCLUDING THE CITY OF PIERZ...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

The radar

The Minneapolis radar (KMPX), 185 km away, was scanning. The volume nearest the first event began at 00:06 UTC.

Open the radar archive at this moment

Event by event

51 hail, 17 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Morrison

When
August 13, 6:05 PM CST to 6:10 PM CST
Where
Morrison County, Motley to 5 mi SE of Motley
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.330, -94.650

Numerous trees and power lines down.

Hail, Morrison

When
August 13, 6:30 PM CST
Where
Morrison County, 12 mi N of Little Falls
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.154, -94.370

Hail covered the ground.

Hail, Morrison

When
August 13, 6:40 PM CST
Where
Morrison County, 7 mi N of Pierz
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.081, -94.100

Hail, Morrison

When
August 13, 6:40 PM CST to 6:50 PM CST
Where
Morrison County, Pierz
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
45.980, -94.100

Power out for several hours. Hail damaged vehicles and homes. Windows were broken.

Hail, Morrison

When
August 13, 6:40 PM CST
Where
Morrison County, 7 mi E of Little Falls
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.980, -94.224

Hail covered the ground.

Thunderstorm Wind, Morrison

When
August 13, 6:45 PM CST to 7:00 PM CST
Where
Morrison County, 5 mi W of Harding to 5 mi S of Hillman
Measured
54 kt (62 mph) estimated gust
Property damage
$200,000
Reported by
Newspaper
Coordinates
46.120, -94.154

Numerous tees down. Four mobile homes on the northwest side of Pierz were deemed uninhabitable after being pounded by the strong wind and large hail. An adjacent chicken barn was also destroyed.

Hail, Morrison

When
August 13, 7:00 PM CST
Where
Morrison County, 1 mi N of Morrill
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.844, -93.980

Hail, Benton

When
August 13, 7:00 PM CST
Where
Benton County, 3 mi NW of Rice
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.781, -94.274

Hail, Morrison

When
August 13, 7:02 PM CST
Where
Morrison County, 7 mi S of Hillman
Measured
2.25 in hail
Reported by
Trained Spotter
Coordinates
45.899, -93.880

Thunderstorm Wind, Mille Lacs

When
August 13, 7:05 PM CST
Where
Mille Lacs County, 2 mi N of Onamia
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
46.109, -93.670

Large trees down on Hwy. 169.

Hail, Benton

When
August 13, 7:10 PM CST
Where
Benton County, Rum River
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.820, -93.830

Hail, Benton

When
August 13, 7:12 PM CST
Where
Benton County, Gilman
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.730, -93.970

Thunderstorm Wind, Benton

When
August 13, 7:15 PM CST
Where
Benton County, Foley
Measured
60 kt (69 mph) estimated gust
Reported by
Amateur Radio
Coordinates
45.670, -93.930

Reports of powerlines down throughout the county.

Hail, Benton

When
August 13, 7:17 PM CST
Where
Benton County, 1 mi N of Foley
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.684, -93.930

Thunderstorm Wind, Benton

When
August 13, 7:18 PM CST
Where
Benton County, 7 mi E of Foley
Measured
60 kt (69 mph) estimated gust
Reported by
Amateur Radio
Coordinates
45.670, -93.785

Large trees down.

Hail, Benton

When
August 13, 7:21 PM CST
Where
Benton County, Ronneby
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.680, -93.880

Thunderstorm Wind, Benton

When
August 13, 7:21 PM CST
Where
Benton County, Ronneby
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.680, -93.880

Tree down on car.

Hail, Mille Lacs

When
August 13, 7:22 PM CST
Where
Mille Lacs County, Milaca
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
45.730, -93.630

Winds also estimated at 50 mph.

Thunderstorm Wind, Mille Lacs

When
August 13, 7:22 PM CST
Where
Mille Lacs County, Milaca
Measured
60 kt (69 mph) estimated gust
Reported by
Amateur Radio
Coordinates
45.730, -93.630

Twenty inch diameter tree down.

Thunderstorm Wind, Kanabec

When
August 13, 7:30 PM CST
Where
Kanabec County, 6 mi N of Mora
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
45.967, -93.300

Tree down one half mile east of the intersection of County Road 19 and Highway 65.

Hail, Benton

When
August 13, 7:35 PM CST
Where
Benton County, 3 mi WNW of Glendorado
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.597, -93.837

Thunderstorm Wind, Isanti

When
August 13, 7:35 PM CST
Where
Isanti County, 5 mi W of Cambridge
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
45.580, -93.333

Few trees down.

Hail, Mille Lacs

When
August 13, 7:40 PM CST
Where
Mille Lacs County, 5 mi W of Princeton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.570, -93.703

Occurred along Highway 95.

Hail, Isanti

When
August 13, 7:40 PM CST
Where
Isanti County, Cambridge
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
45.580, -93.230

Hailed on south side of town, along County Road 43.

Thunderstorm Wind, Sherburne

When
August 13, 7:50 PM CST
Where
Sherburne County, 8 mi NW of Elk River
Measured
53 kt (61 mph) measured gust
Reported by
Trained Spotter
Coordinates
45.382, -93.697

A boat lift near Big Lake was thrown in the air and landed across the lake.

Hail, Sherburne

When
August 13, 7:55 PM CST
Where
Sherburne County, Zimmerman
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
45.450, -93.580

Thunderstorm Wind, Mille Lacs

When
August 13, 7:56 PM CST
Where
Mille Lacs County, Princeton Muni Arpt
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
45.570, -93.600

Hail, Chisago

When
August 13, 7:57 PM CST
Where
Chisago County, North Branch
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.520, -92.980

Thunderstorm Wind, Anoka

When
August 13, 8:00 PM CST
Where
Anoka County, Andover
Measured
52 kt (60 mph) estimated gust
Reported by
Unknown
Coordinates
45.230, -93.300

Reported by city official. Several trees down across road.

Hail, Anoka

When
August 13, 8:00 PM CST
Where
Anoka County, St Francis
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
45.400, -93.370

Hailed near County Roads 47 and 28.

Hail, Anoka

When
August 13, 8:13 PM CST
Where
Anoka County, Ham Lake
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.230, -93.230

Hail covering the ground at Highway 65 and 146th. Strong winds estimated around 50 mph also occurred.

Hail, Anoka

When
August 13, 8:15 PM CST to 8:20 PM CST
Where
Anoka County, Blaine
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
45.180, -93.220

Hail, Anoka

When
August 13, 8:21 PM CST
Where
Anoka County, Coon Rapids
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.170, -93.320

Thunderstorm Wind, Anoka

When
August 13, 8:22 PM CST
Where
Anoka County, Lino Lakes
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.170, -93.120

Three inch diameter branch severed.

Hail, Anoka

When
August 13, 8:23 PM CST
Where
Anoka County, Coon Rapids
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
45.170, -93.320

Occurred at Main street and Coon Creek Blvd.

Hail, Anoka

When
August 13, 8:25 PM CST to 8:35 PM CST
Where
Anoka County, Circle Pines
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.150, -93.170

Hail, Anoka

When
August 13, 8:27 PM CST to 8:28 PM CST
Where
Anoka County, Coon Rapids
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
45.170, -93.320

Hail, Anoka

When
August 13, 8:30 PM CST
Where
Anoka County, Fridley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.080, -93.250

Thunderstorm Wind, Anoka

When
August 13, 8:30 PM CST
Where
Anoka County, Centerville
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.170, -93.050

Numerous trees down, some across roads or on houses. A radio tower, of unknown type, toppled.

Hail, Anoka

When
August 13, 8:31 PM CST
Where
Anoka County, Blaine
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.180, -93.220

Hail, Stearns

When
August 13, 8:31 PM CST
Where
Stearns County, 2 mi N of St Stephen
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.729, -94.270

Hail, Ramsey

When
August 13, 8:35 PM CST to 8:40 PM CST
Where
Ramsey County, 1 mi W of North Oaks
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
45.080, -93.121

Hail occurred in Shoreview.

Hail, Anoka

When
August 13, 8:35 PM CST to 8:40 PM CST
Where
Anoka County, Centerville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.170, -93.050

Hail, Ramsey

When
August 13, 8:35 PM CST
Where
Ramsey County, Mounds View
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.120, -93.230

Occurred at the intersection of I-35W and County Road H2.

Thunderstorm Wind, Ramsey

When
August 13, 8:35 PM CST
Where
Ramsey County, 1 mi W of North Oaks
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.080, -93.121

Six inch branch broken off in Shoreview.

Hail, Ramsey

When
August 13, 8:45 PM CST
Where
Ramsey County, Vadnais Hgts
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
45.050, -93.080

Occurred in the city of Vadnais Heights near County Rd. F and I-35E.

Hail, Ramsey

When
August 13, 8:45 PM CST
Where
Ramsey County, 2 mi SW of White Bear Lake
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
45.060, -93.049

Near Highway 96.

Hail, Ramsey

When
August 13, 8:45 PM CST
Where
Ramsey County, White Bear Lake
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
45.080, -93.020

Hail, Ramsey

When
August 13, 8:46 PM CST
Where
Ramsey County, White Bear Lake
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.080, -93.020

Hail, Ramsey

When
August 13, 8:48 PM CST
Where
Ramsey County, Vadnais Hgts
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.050, -93.080

Hail, Ramsey

When
August 13, 8:49 PM CST
Where
Ramsey County, Maplewood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.130, -93.350

Hailed near Highway 36 and Keats Ave.

Hail, Washington

When
August 13, 8:49 PM CST
Where
Washington County, Mahtomedi
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.070, -92.970

Hail, Ramsey

When
August 13, 8:50 PM CST
Where
Ramsey County, White Bear Lake
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.080, -93.020

Hail, Washington

When
August 13, 8:51 PM CST
Where
Washington County, Mahtomedi
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.070, -92.970

Hail, Benton

When
August 13, 8:57 PM CST
Where
Benton County, Sauk Rapids
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
45.600, -94.170

Hail, Washington

When
August 13, 8:58 PM CST
Where
Washington County, Stillwater
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.070, -92.830

Estimated wind speeds of 50 mph at 845pm LST. No damage reported.

Hail, Wright

When
August 13, 9:12 PM CST
Where
Wright County, Clearwater
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
45.420, -94.050

Estimated winds of 40-50 mph.

Hail, Wright

When
August 13, 9:15 PM CST
Where
Wright County, 2 mi N of Maple Lake
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.259, -94.000

Thunderstorm Wind, Hennepin

When
August 13, 9:44 PM CST
Where
Hennepin County, Deephaven
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.930, -93.520

Eight to twelve inch tree branches severed. Occurred on Park Place, taking down telephone poles.

Hail, Anoka

When
August 13, 10:05 PM CST
Where
Anoka County, 0.5 mi E of Hilltop
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
45.080, -93.240

Hail fell in Columbia Heights, near Keyes Park.

Hail, Hennepin

When
August 13, 10:10 PM CST
Where
Hennepin County, Crystal
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.070, -93.380

Flash Flood, Hennepin

When
August 13, 10:15 PM CST to August 14, 12:30 AM CST
Where
Hennepin County, Eden Prairie to Richfield
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
44.850, -93.480

One to two feet of flooding reported along portions of Highway 5. Several feet of water at I-494 and Portland Avenue, resulting in a number of stalled cars.

Hail, Hennepin

When
August 13, 10:16 PM CST
Where
Hennepin County, Eden Prairie
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.850, -93.480

Spotted at I-494 and Highway 5.

Hail, Hennepin

When
August 13, 10:20 PM CST
Where
Hennepin County, Minneapolis
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.000, -93.280

Near lake Harriet.

Hail, Hennepin

When
August 13, 10:26 PM CST
Where
Hennepin County, Bloomington
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
44.820, -93.320

Near I-494 and Highway 100.

Hail, Scott

When
August 13, 10:30 PM CST
Where
Scott County, 2 mi NW of Lydia
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
44.670, -93.529

Thunderstorm Wind, Washington

When
August 13, 10:35 PM CST
Where
Washington County, Woodbury
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.900, -92.950

Three inch diameter branches felled just north of I-94.

Hail, Dakota

When
August 13, 10:39 PM CST
Where
Dakota County, Burnsville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.800, -93.320

Hail, Dakota

When
August 13, 10:50 PM CST
Where
Dakota County, Lakeville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.670, -93.250

At intersection of County Road 46 and 165th St.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53170, 53087, 53086, 53088, 53089, 70788, 53091, 53094, 53090, 53171, 53092, 53095, 53179, 53097, 53172, 53098, 70791, 53099, 53173, 53174, 53103, 70795, 53101, 70797, 53185, 53106, 70820, 53107, 70806, 70824, 53112, 53108, 53109, 53177, 53111, 53121, 53117, 53118, 53180, 53119, and more.